Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Prescribed Paxidep for fear and anxiety disorder. Alternative medicine that does not promote weight gain?

Hello Doctor, I have recently been prescribed with Paxidep 12.5 mg for my fear and anxiety disorder . However, I heard that the medicine has the biggest and saddest side effect of making you gain a lot of weight. I don t want to gain weight. As I am also a model, my career doesnt allow me to put on a lot of weight. Because of that fear, I have not been able to eat properly for three days. I heard there are a lot of other substitue medicines that could replace Paxidep and save from the fear of weight-gain. Could you please name some? Help me,Please. I also used to do Rexipra, it was doing me great, however, the new doctor asked me to stop taking Rexipra, and replaced it with Paxidep. I think I am getting more unwell now.
Asked On : Mon, 12 Nov 2012
Answers:  1 Views:  128
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pathologist and Microbiologist 's  Response
Hello and welcome to HCM
It is not advicable to change or stop your medication on your own.
Your treating doctor knows what is best for you so trust your treating doctor.

Rexipra which you were taking previously was an anti-anxiety drug.
Paxidep ic an anti depressant.
The two drugs belong to different category and have different actions. So, one is not a substitute for the other.

Paxidep does not cause weight gain, so relax.
There are different classes of anti depressants like tricyclic anti depressants and selective serotonin reuptake inhibitors (SSRI).
Tricyclic anti depressants cause weight gain but the SSRI group does not have this side effect.
Paxidep belongs to SSRI group so no weight gain.

Thanks and take care
Dr Shailja P Wahal
Answered: Tue, 13 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor